Flood, Bledsoe
- When
- January 30, 8:30 AM CST to 12:00 PM CST
- Where
- Bledsoe County, 1.5 mi NW of Pikeville to 1.5 mi SW of Pikeville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 35.615, -85.219
Roads closed due to water.
Heavy rain returned to the region. Though not as heavy as the event of the 15th-16th, the very wet soils enabled this event to produce widespread flooding as well.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Heavy rain returned to the region. Though not as heavy as the event of the 15th-16th, the very wet soils enabled this event to produce widespread flooding as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jan 30, 5:32 AM CST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
632 AM EST WED JAN 30 2013
.AVIATION...
STRONG GUSTY WINDS ALOFT WILL TRANSLATE TO THE SURFACE THIS
MORNING...CREATING VERY BREEZY/GUSTY CONDITIONS THROUGHOUT THE DAY.
A LINE OF TSRA WILL ADVANCE INTO THE REGION FROM WEST TO EAST THIS
MORNING....BEFORE MOVING OUT OF THE AREA BY EARLY AFTERNOON. IFR
CONDITIONS WITH LOCALIZED STRONG WIND GUSTS ARE EXPECTED AS THIS
LINE PASSES THROUGH EACH TERMINAL. A RETURN TO VFR CONDITIONS IS
EXPECTED IN WAKE OF THE STORMS BY THE AFTERNOON...BUT GUSTY
WESTERLY WINDS WILL PERSIST THIS EVENING AND OVERNIGHT.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: ANDERSON...BRADLEY...GRAINGER...HAMBLEN...HANCOCK...
HAWKINS...JEFFERSON...KNOX...LOUDON...MCMINN...MEIGS...NW
BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...NORTHWEST MONROE...ROANE...
SULLIVAN...UNION...WASHINGTON TN...WEST POLK.
WIND ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...
HAMILTON...MARION...MORGAN...RHEA...SCOTT TN...SEQUATCHIE.
VA...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: RUSSELL...WASHINGTON.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: SCOTT.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: LEE...WISE.
&&
AMPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 438 AM EST WED JAN 30 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-310945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 438 AM EST WED JAN 30 2013 /338 AM CST WED JAN 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... STRONG AND DAMAGING WINDS ARE EXPECTED TODAY AHEAD OF A STRONG COLD FRONT. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST NORTHEAST ACROSS THE CUMBERLAND PLATEAU AND SEQUATCHIE VALLEY THIS MORNING... AND PROGRESS EASTWARD THROUGH THE VALLEY COUNTIES AND INTO THE SOUTHERN APPALACHIANS BY THIS AFTERNOON. DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE THE MAIN THREATS WITH THESE STORMS. A TORNADO WATCH AND WARNINGS MAY BE REQUIRED FOR THE FORECAST AREA LATER THIS MORNING. FOR MORE INFORMATION...PLEASE ALSO SEE OUR HIGH WIND WARNING AND WIND ADVISORY PRODUCT. MUCH COLDER AIR FLOWS INTO THE REGION TONIGHT WITH A CHANCE OF A LIGHT SNOW ACCUMULATION ACROSS THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA...AND NORTHEAST TENNESSEE INCLUDING THE SMOKY MOUNTAINS. SNOWFALL ACCUMULATIONS OF UP TO 2 INCHES COULD OCCUR IN THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A WEAK FAST MOVING SYSTEM MAY BRING SOME LIGHT SNOW MAINLY TO THE NORTHERN HALF OF EAST TENNESSEE AND SOUTHWESTERN VIRGINIA THURSDAY NIGHT...WITH SOME MINOR SNOW ACCUMULATIONS POSSIBLE IN THE HIGHER ELEVATIONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING AND AFTERNOON. TG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM NON-TSTM WND DMG 10 NW LA FOLLETTE 36.48N 84.25W
01/30/2013 CAMPBELL TN 911 CALL CENTER
1 TREE DOWN ALONG HWY 297.
0815 AM TSTM WND DMG 3 SE LA FOLLETTE 36.34N 84.09W
01/30/2013 CAMPBELL TN 911 CALL CENTER
TREE DOWN ON LONG HOLLOW ROAD.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
842 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG JASPER 35.06N 85.63W
01/30/2013 MARION TN 911 CALL CENTER
1 TREE DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
844 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG 2 S DUNLAP 35.34N 85.39W
01/30/2013 SEQUATCHIE TN 911 CALL CENTER
2 TREES DOWN.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 907 AM EST WED JAN 30 2013 TNZ068-071>073-085>087-100>102-301500- BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN-EAST POLK TN-LOUDON TN-MCMINN TN-NORTH SEVIER TN-NORTHWEST MONROE TN-NW BLOUNT TN-SOUTHEAST MONROE TN-WEST POLK TN- 907 AM EST WED JAN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...BLOUNT...EXTREME WESTERN SEVIER...MONROE...MCMINN...BRADLEY AND LOUDON COUNTIES UNTIL 1000 AM EST... AT 906 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF CLINTON TO CHATTANOOGA...AND MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LOUDON...LENOIR CITY...SWEETWATER...ATHENS...CLEVELAND...MADISONVILLE...ALCOA... MARYVILLE...BENTON...CHARLESTON...ETOWAH...EAGLETON VILLAGE...MURRAY STORE...HILLSVIEW...CLEAR WATER...PHILADELPHIA...MCDONALD...FLINT SPRINGS...HOPEWELL AND NIOTA. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 924 AM EST WED JAN 30 2013 TNZ067>069-071-073-084>086-301530- KNOX TN-LOUDON TN-MCMINN TN-MEIGS TN-NORTH SEVIER TN-NORTHWEST MONROE TN-NW BLOUNT TN-ROANE TN- 924 AM EST WED JAN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...MONROE... MEIGS...MCMINN...KNOX...LOUDON AND ROANE COUNTIES UNTIL 1030 AM EST... AT 924 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SWEETWATER...MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOUDON...LENOIR CITY...MARYVILLE...ALCOA...KNOXVILLE...FARRAGUT...EAGLETON VILLAGE... PAINT ROCK...PHILADELPHIA...GREENBACK...FRIENDSVILLE...CLOVER HILL... KARNS...BEARDEN...WILDWOOD...POWELL...LAKE FOREST...SEYMOUR...HALLS AND KIMBERLIN HEIGHTS. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN QUARTER SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. DH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
929 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG SODDY-DAISY 35.26N 85.17W
01/30/2013 HAMILTON TN 911 CALL CENTER
2 TREES DOWN.
&&The national radar mosaic for the moment the first event began.
13 flood, 1 heavy rain. Local standard time, as filed.
Roads closed due to water.
Some creeks out of banks. Some street flooding.
Water ponding on roadways in areas.
Minor flooding of streets.
Several homes and businesses were flooded at a low intersection of Hickory Valley Road and McCutcheon Road.
Numerous roads closed across the county.
Bridge washout on Carrs Creek Road. Low area of Old Walland Hwy along the river had two feet of water on it.
Several roads closed across the county.
Five road closures in the county.
Twelve county roads are closed. Hwy 341 and Hwy 139 are impassable in places.
Numerous secondary roads flooded.
Landslide covered one lane of the Parkway.
Nine roads closed across the county due to water.
Over two dozen roads closed across the county. Two water rescues on Roaring Fork Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2013Every state in 2013This day in weather historyWarnings in Tennessee, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429631, 429638, 429644, 429645, 429647, 429648, 429649, 429650, 429651, 429652, 429653, 429654, 429655, 429657.